MAUDE Adverse Event Report: CORDIS CORPORATION FEMORAL 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION FEMORAL 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Coagulation Disorder (1779); Obstruction/Occlusion (2422)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation: other, senior counsel, litigation.As reported, the patient underwent placement of an optease retrievable vena cava filter.The patient is reported to have had a history of pulmonary embolism (pe).The patient presented to hospital with bilateral pe and occlusive deep vein thrombosis (dvt) involving the left femoral and popliteal veins.The indication for the filter placement was not reported.The filter was implanted via the right femoral vein and placed in an infrarenal position.In addition, the patient is reported to have undergone multiple procedures that same day including a right heart catheterization and placement of an endovascular catheter to the right pulmonary artery for thrombolytic delivery.Post-procedurally, the patient was noted to have mild pulmonary hypertension.Approximately four years ana three months after the filter implantation, the patient became aware that the filter was associated with occlusion.The patient reported that the filter was associated with blood clots, clotting and/or occlusion of the inferior vena cava (ivc).The patient further reported having experienced mental anguish, worry and anxiety associated with the filter.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease retrievable vena cava filter is indicated for use in the prevention of recurrent pe via percutaneous placement in the ivc for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Stenosis, blood clots, clotting, embolism, thrombosis and/or occlusion within the device or within the ivc and/or vasculature do not represent a device malfunction.Clinical factors that may have influenced the event include the patient¿s pre-existing comorbidities, pharmacological and lesion characteristics.The anxiety experienced by the patient does not represent a device malfunction.Anxiety, part of the body¿s natural response to stress and can cause feelings of, but not limited to, nervousness, mental anguish, fear, unease and worry.Given the limited information available for review, there is nothing to suggest that a malfunction in the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial/final report for this product.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a optease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to occlusion.Information received per the medical records indicate that the patient has a history of bilateral pulmonary embolization (especially the right pulmonary artery) and left deep vein thrombosis (acute thrombus formation involving the femoral down to the popliteal vein, noncompressible, absence of flow).The filter was deployed via the patient's right femoral vein.In addition to placement of the filter, the patient had multiple procedures on the same day.The patient had a right heart catheterization and placement of ekos system to the right pulmonary artery.Post-operative diagnosis was mild pulmonary hypertension.Information received per the patient profile form (ppf) states that the patient experienced anxiety, blood clots, clotting and/or occlusion of the inferior vena cava (ivc).The patient became aware of the reported events approximately four years and three months after the index procedure.

Brand Name
FEMORAL 55CM KIT
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33152
MDR Report Key10691321
Report Number1016427-2020-04458
Device Sequence Number19597657
Product Code DTK
UDI-Device Identifier20705032072899
UDI-Public20705032072899
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number466F230AF
Device Catalogue Number466F230AF
Device Lot Number17286342
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/16/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age44 YR